Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 26, NWS Jacksonville, FL

November 10, 2022Saint Johns County, Florida

NWS Jacksonville, FL issued this tornado warning at Nov 10, 2022, 8:23 AM EST for Saint Johns County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2022, 8:23 AM EST (13:23 UTC)
Expired
Nov 10, 2022, 8:46 AM EST
In force
23 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 6:02 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 682 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
682 m²/s²
0-3 km storm-relative helicity
686 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

031 
WFUS52 KJAX 101323
TORJAX
FLC109-101400-
/O.NEW.KJAX.TO.W.0026.221110T1323Z-221110T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
823 AM EST Thu Nov 10 2022

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Central St. Johns County in northeastern Florida...

* Until 900 AM EST.
    
* At 823 AM EST, a severe thunderstorm capable of producing a tornado
  was located over Saint Augustine, moving west at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  central St. Johns County, including the following locations...
  Anastasia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2987 8147 3002 8147 2996 8127 2984 8124
TIME...MOT...LOC 1323Z 103DEG 49KT 2989 8127 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SHASHY
1 follow-up statement
114 
WWUS52 KJAX 101346
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
846 AM EST Thu Nov 10 2022

FLC109-101355-
/O.CAN.KJAX.TO.W.0026.000000T0000Z-221110T1400Z/
St. Johns FL-
846 AM EST Thu Nov 10 2022

...THE TORNADO WARNING FOR CENTRAL ST. JOHNS COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  

A Tornado Watch remains in effect until 100 PM EST for northeastern
Florida.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.

LAT...LON 2987 8147 3002 8147 2996 8127 2984 8124
TIME...MOT...LOC 1344Z 103DEG 49KT 2996 8162 

$$

SHASHY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 10, 6:59 AM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 10, 6:59 AM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
659 AM EST Thu Nov 10 2022

.AVIATION...
[Through 12Z Friday]

IFR ceilings will be in place through the morning and into the
early afternoon as TS Nicole progresses across the Florida
peninsula. Winds will range 20-30 knots with gusts 30-40 knots
for most of the sites through the forecast period, with higher
winds at the immediate coastal sites 35-40 knots and gusts of
45-50 knots at SGJ 12-18Z with 35-40 knots and gusts up to 40-45
knots possible at SSI 14-23Z. Showers with possible thunderstorms
will pass through the forecast area today with winds, showers,
and storms becoming more diminished for southern locations as
Nicole moves northward towards the end of the forecast period.

&&

.PREV DISCUSSION [435 AM EST]...

.NEAR TERM...
(Through Friday)
Issued at 426 AM EST Thu Nov 10 2022

The focus this period will be on Tropical Cyclone named Nicole.

Nicole will track northwest across central FL this morning. Then
continue to track northwest toward Tallahassee this afternoon,
before turning more to the north Tonight, then northeast Friday.

As for Tornado potential, a surge of moisture and instability will
come up the right side of the storm into coastal NE FL this morning.
This is where the greatest chance for Tornadoes will be this AM. As
the storm travels to the west of the forecast area this afternoon
and evening, tornado chances will spread across the forecast area.

Coastal hazards will continue through Today, then begin to subside
Tonight. Flooding along the St Johns river will also be expected
this period.

The greatest Areal flooding potential will be focused around the
St Johns river basin, where any rainfall will enhance flooding from
surge and trapped tides. Could also see localized flooding from
rainfall in flood prone areas across region.

The swath of elevated winds will be across the area Today into
Tonight, with a decreasing trend during the overnight hours. The
strongest winds will be at the coast.

On Friday, as the storm moves quickly away to the north northeast,
the systems trailing cold front will linger over the area. While
conditions will improve rapidly across area Friday, the chance for
precipitation will linger into the early afternoon due to the
trailing front.

Temperatures this period will trend above normal.

.SHORT TERM...
(Friday night through Saturday night)
Issued at 426 AM EST Thu Nov 10 2022

A secondary cold front extending from remnants of Nicole Friday
night, will be just northwest of the area. This front is expected
to slowly move southeast across forecast area Saturday into
Saturday night, as strong high pressure builds from the northwest.
This boundary will keep clouds in the forecast this period. A dry
frontal passage is currently forecast given drier air in place,
but the chance will not be zero. A few spotty showers on this
boundary can not be ruled out.

Temperatures Friday night and Saturday will be above normal, while
Saturday night lows will be closer to seasonal averages.

.LONG TERM...
(Sunday through Wednesday)
Issued at 426 AM EST Thu Nov 10 2022

Strong high pressure will build to the north Sunday through Monday,
then more to the northeast Tuesday.

An area of low pressure is expected to track east along the Gulf
coast Tuesday, then weaken as it moves to the northeast through
Wednesday.

Dry weather is expected for Sunday and Monday, but chances will
return for Monday night and Tuesday. These chances will both be
associated with gulf low, as well as from coastal showers.

With a cool and dry flow from the north on Sunday, highs will be
below normal. Readings will be quite cool Sunday night as well, with
a little patchy frost possible inland SE GA. Temperatures will be a
little warmer on Monday, but still below seasonal averages. Near
normal readings are then expected for Monday night through
Wednesday.

.MARINE...
Issued at 426 AM EST Thu Nov 10 2022

Tropical Cyclone named Nicole will move northwest across FL
Today, then make a turn more toward the north Tonight and
northeast Friday. Elevated conditions associated with Nicole will
be expected through Friday night. A cold front will move southeast
across area Saturday into Saturday night, with high pressure
building to the northwest then north on Sunday. High pressure will
be to the north through Monday, then to the northeast Tuesday.

Rip Currents: High Risk through Friday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  68  75  60  77 /  90  90  60   0   0
SSI  75  71  79  64  77 /  90  60  50   0   0
JAX  76  70  81  63  80 / 100  60  40   0   0
SGJ  79  71  81  64  79 / 100  30  30   0   0
GNV  75  69  79  63  79 / 100  60  30   0   0
OCF  77  69  80  64  80 / 100  70  30   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...GA...AM...&&

In the hours before

Local storm report, Nov 10, 7:48 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
748 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     STORM SURGE      1 WNW WELAKA            29.49N 81.68W
11/10/2022                   PUTNAM             FL   EMERGENCY MNGR

            EM REPORTS STORM SURGE FLOODING IN THE
            SPORTSMANS HARBOR ROADS AREA IN WELAKA.
            WATER IS HALFWAY UP THE FIRE HYDRANTS AND
            SOME MAILBOXES. PHOTOS SHOW ROADS ARE NOT
            DRIVABLE.

&&

PK
Local storm report, Nov 10, 7:49 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
749 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TROPICAL STORM   2 SSE SOUTH PONTE VEDRA 29.99N 81.32W
11/10/2022                   ST. JOHNS          FL   MESONET

            MESONET STATION 1426W FSWN ST. JOHNS COUNTY
            FIRE STATION MEASURES WIND GUST OF 64 MPH.

&&

PK
Local storm report, Nov 10, 7:50 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
750 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     TROPICAL STORM   2 NNW VILANO BEACH      29.97N 81.32W
11/10/2022                   ST. JOHNS          FL   AWOS

            AWOS STATION KSGJ ST AUGUSTINE MEASURES WIND
            GUST OF 55 MPH.

&&

PK
Local storm report, Nov 10, 8:13 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
813 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            5 NW PALM COAST         29.61N 81.28W
11/10/2022                   FLAGLER            FL   COCORAHS

            REPORTS OF HEAVY RAINFALL PRODUCING MINOR
            FLOODING.

&&

PK
Local storm report, Nov 10, 8:20 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 AM     TROPICAL STORM   1 NNE SAINT AUGUSTINE B 29.86N 81.27W
11/10/2022                   ST. JOHNS          FL   OFFICIAL NWS OBS

            STATION SAUF1 AT NNE SAINT AUGUSTINE BEACH
            REPORTING A 67 MPH WIND GUST.

&&

WLC
Local storm report, Nov 10, 8:21 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 AM EST THU NOV 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     TROPICAL STORM   2 NNW VILANO BEACH      29.97N 81.32W
11/10/2022                   ST. JOHNS          FL   AWOS

            AWOS STATION KSGJ ST AUGUSTINE REPORTS WIND
            GUST OF 61 MPH.

&&

PK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:48 AM ESTSpecial Marine WarningJAX27 min
Nov 10, 9:16 AM ESTSpecial Marine WarningJAX44 min
Nov 10, 10:17 AM ESTSpecial Marine WarningJAX43 min
Nov 10, 10:49 AM ESTTornado WarningJAXDuval, Nassau26 min
Nov 10, 12:00 PM ESTSpecial Marine WarningJAX45 min
Nov 10, 12:13 PM ESTSpecial Marine WarningJAX32 min
Nov 10, 12:36 PM ESTTornado WarningJAXNassau24 min
Nov 10, 2:35 PM ESTSpecial Marine WarningJAX40 min

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.